MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDE ACCESS CONVENIENCE KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDE ACCESS CONVENIENCE KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has beed returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that while using an ik device once the wire went through the needle, they were not able to remove and lost vessel access.It was reported that there was a positive outcome on the patient's condition.Additional information was received on 9/13/2018: the procedure being performed was a heart catheterization.The case was completed and the procedure outcome was successful.The patient was reported to be stable.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 21g needle and 0.018" guidewire was received for product evaluation.Visual inspection revealed remnants of dried bloodlike substance on the guidewire and needle.The guidewire was attempted to be removed from the needle.Excessive resistance was felt upon withdrawal, and the guidewire uncoiled while being pulled back through the needle.No other anomalies such as kinks were noted with the guidewire.Dimensional analysis was carried out on the inner diameter of the needle and outer diameter of the guidewire and were confirmed to meet manufacturer specifications.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation, it is likely that the resistance felt during the separation of the guidewire and needle was likely due to the dried blood observed.However, the exact cause of the reported event cannot be definitively determined.

Brand Name
GLIDE ACCESS CONVENIENCE KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7899120
Report Number1118880-2018-00130
Device Sequence Number1707497
Product Code DYB
UDI-Device Identifier00389701007915
UDI-Public0389701007915
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K990705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2020
Device Model NumberN/A
Device Catalogue NumberRSM04
Device Lot NumberWF16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1